Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Ways To Treat Gastrointestinal Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some...
Ask the Experts

I want to treat my HIv the natural way

I don't trust all those toxic chemicals you guys push. I want to use alternative complementary therapies. Which ones work best?
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...best therapeutic option.By way of definition, alternative and complementary therapies are actually two separate categories of treatment. Both are considered non-standard therapies and are not regulated for safety, efficacy or potency.... Read more »

Doubting Thomas?? (MAC)

Hey there Dr. Bob!!Ciao bello, Tom here. I just wanted to say hello and see if you had time to respond to me. I have recently been dealing with fears of HIV. I tested via Home Access, and the result was negative. Woo-hoo-able, right? Not so fast. My...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...infected with MAC, it can be hard to find the MAC bacteria. If your CD4 cell count is less than 50, your health care provider might treat you for MAC, even without a definite diagnosis. This is because MAC infection is very common but can be... Read more »

Can we treat Nausea, Acid Reflux, Over Salivating

My husband was diagnosed in May, and began drug treatment in July. He is currently taking Combivir (8am/8pm) and Sustiva (9:30pm). We are looking forward to his next set of tests to show the benefits of the treatment. He has bad days, and not so...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I often prescribe reglan or marinol in this setting to help patients get over the hump and the upper GI problems many experience in the first several months of treatment. Vomiting should be discouraged since it is hard on the stomach/esophagus Read more »

gastrointestinal problems with ratonavir &Saquinavir

Dr Gallant, Is there anything you know of, that can be taken or done for the gastrointestinal problems caused from ratonavirand saquinavir combo.? I am refering to the stomach cramps and extreme flatulance. I am taking 3 phaysyme tablets a dayand I...
Joel Gallant, M.D.

Response from Joel Gallant, M.D.

Johns Hopkins University, School of Medicine
My experience with ritonavir is that people either seem to get diarrhea or flatulence. (In other words, you either suffer yourself, or you let everyone else suffer for you.) For some of my patients with the latter problem, simethicone (which is... Read more »
Articles
The Well Project

Cancers

...AIDS epidemic. KS is actually caused by a virus called Kaposi's sarcoma herpes virus (KSHV) or HHV-8. But KS behaves and is treated like a cancerous tumor. HHV-8 is transmitted through sexual contact or blood products. KS has always been less... Read more »
The Well Project

Fungal Infections

...doctors prescribe anti-fungal drugs on a long-term basis, but this can lead to drug-resistant Candida that is more difficult to treat. Candidiasis of the Mouth (Thrush) Whitish coating of the tongue and/or the inside of the cheeks ... Read more »
The Well Project

Gynecological Problems

...Women and Gynecological Problems Certain gynecological (GYN) conditions are more common, more serious and/or more difficult to treat in HIV-positive women than HIV-negative women. If left untreated, some GYN infections can develop into more... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...Nervous System Problems? What Are the Signs of CNS Problems? What Makes Nervous System Problems Worse? How Are CNS Problems Treated? The Bottom Line What Are Nervous System Problems? The nervous system has two parts. The brain and... Read more »
Connect With Others

Two weeks down and a life time to live

Posted by trulife, 2 Replies
...going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a gay man with that problem...lol. I have tried a bunch of different... Read more »

Excessive Mastubation

Posted by Anonymous, 5 Replies
Ever since I found out that I'm poz, I've been spending a lot more time mastubating. Is that normal? Or could it be because of the amount of time I've been spending reading posts about sexual issues? Pleasing myself has become an every day thing... Read more »

Lost

Posted by LostNconfused, 5 Replies
I tested positive 3 days before Christmas and I think I am still numb to the fact. I haven't told any friends or family because I really don't know how and most are judgemental and I'm sure will walk away. But I guess if they do, then I didn't need... Read more »

Hiding behind HIV

Posted by Magnet, 4 Replies
...feelings into the present when the going gets a little tough. A pattern has emerged of intense self-pity, which allows them to retreat into their own world, in which "no one understands them". I used to have sympathy for this, even empathy. I am... Read more »